# SDR UALA2011050902277

- Difficulty date: May 7, 2011
- Submitted: June 3, 2011
- Operation: Air carrier
- Aircraft: N476UA
- Make and model: Airbus A320-232
- Aircraft serial: 1508
- Aircraft time: 32,237 hours, 14,149 cycles
- Engine: Iae V2527A5
- System (JASC): 8011 · Engine Starter
- Part: Starter
- Part number: 790425A6
- Condition: Faulty
- Location: Nr 2 Starter
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

CREW REPORT:  DURING ENGINE START GND CREW SAW SPARKS FROM BOTTOM OF ENG 2 & HEARD CLANGING..NO VIB.  SAMC TEXT:  OPEN FAN COWLS PER MM AND INSPECT STARTER AND DUCT INSTALLATION PER MM. INSPECT INLET AND EXHAUST FOR ANY OBVIOUS DEFECTS.  REPORT FINDINGS TO EMC.  LOCAL CO AMT VISUALLY CHECK INLET & EXHAUST WITH NO DEFECTS NOTED.  INSPECTED STARTER AND SURROUNDING AREA, FOUND STARTER WITH INTERNAL FAILURE AND NO EXTERNAL DAMAGE NOTED.  STARTER REPLACED AND TORQUED, BUT AMT UNABLE TO OP CHECK.  LOCAL AMTS REPORT ENG 2 STARTER HAS EXCESS METAL ON CHIP DETECTOR WHEN INSPECTED PER MM.
